Home » Frequently asked Questions on Health » Why does my friend feel weak?

Why does my friend feel weak?

Q: My 23 years old male friend has been suffering from acute weakness for the last one month. He has got his liver function test (LFT), CT scan and MRI done and the results were normal. The doctors advised him to take Neurobion injections (4 injections have been taken on alternate days) as they are suspecting vitamin B12 deficiency. Is it advisable to take these injections? How much time will they take to show results?

A:A number of diseases can cause generalised weakness, aches and pains. These can include deficiency states including calcium and vitamin deficiencies, rheumatological conditions including fibromyalgia and chronic fatigue syndrome, endocrine causes including thyroid disorder, neurological conditions with muscle pains. Since your friend has been extensively investigated, I am sure most of these causes would have been evaluated. Was a baseline vitamin B12 level low? Vitamin B12 level is deficient in people who have a vegetarian diet or have recurrent diarrhoea etc leading to mal-absorption of vitamin B12. In case B12 was low, it is worthwhile to correct the deficiency. A gradual exercise routine and physical conditioning of muscles may also help. Discuss with the treating physician.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------